Thunderstorm Wind, Steuben
- When
- June 22, 7:50 PM EST
- Where
- Steuben County, Lindley
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.033, -77.133
Trees blown down by strong thunderstorm winds.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 22, 1:30 PM EST, 6 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 230 PM EDT THU JUN 22 2006 .SHORT TERM (TODAY - SUN)... FNTL BNDRY TO SLIP SLOWLY EAST THUR THE PD. WITH A BROAD TROF OVER ERN CANADA AND A WEAK RDG OVER THE SE US...ATTM...BNDRY IS DIFFUSE AND DFCLT TO DEFINE. SHRT WV ROTATING THRU THE TROF ON FRI WILL HELP ENERGIZE AND DEFINE THE BNDRY AND FOCUS THE PCPN. WITH THE SFC FNT NEARLY PARALLEL TO THE UPPER SW FLOW...IT WILL BE SLOW TO MOVE NE BUT AS THE UPPER FEATURES BECOME BETTER DEFINED...I XPCT THE FNT TO MAKE STEADY BUT SLOW PROGRESS TO THE EAST...AND HAVE LESS INFLUENCE ON THE FCST AREA AS THE WEEKEND GOES ON. INVERTED TROF OVER THE SUBTROPICAL ATLANTIC OFF THE SE CST WILL EVENTUALLY PROVIDE A MOISTURE SOURCE AND TROPICAL CONNECTION TO THE BNDRY AND EVENTUALLY CNCRN FOR EXCESSIVE RAIN ALONG THE FNT. GOOD NEWS FOR THE FCST AREA AS THIS PSBL DVLPMT WLD LIKELY BE TOO LATE TO CAUSE HEAVY RAIN IN THE CWA. SPECIFIC FEATURES ARE DFCLT TO PICK OUT...ESPECIALLY WITH THE GFS APPARENTLY SUFFERING FROM SOME CONV FEADBACK...AND THE NEW OPERATIONAL WRF GENERALLY NOISY IN MANY OF THE FIELDS. WRF DVLPS A MASSIVE BULLSEYE OF QPF OVER ERN OH AND THEN TRACKS A VORT CNTR AND CONT PCPN INTO WRN NY ACROSS THE CWA EARLY FRI. WILL DWONPLAY THIS EVENT MUST STILL CONCENTRATE THE PCPN ACROSS THE SRN TIER AND PA COUNTIES FRI. REST OF THE FCST PD WILL FEATURE A CONT SLOW SHIFT IN THE PCPN SOUTH AND EAST ACROSS THE FCST AREA. TEMPS WERE GNRLY A BLEND OF THE ADJMAV AND MOS GUID. USED HPC GUID FOR QPF BUT DIALED IT BACK A BIT FOR MUCH OF THE FCST AREA. MORFORD && .AVIATION (22/18Z TO 23/18Z)... VFR THROUGHOUT PERIOD. MAYBE A SHOWER OR THUNDERSTORM LATER THIS AFTN AND EVENING BUT WILL NOT PUT IN TAFS UNTIL SEE WHERE IT DEVELOPS. LATE TONIGHT SOME SHOWERS WILL MOVE THROUGH WITH MVFR VSBYS IN BR AND -SHRA. WINDS SW TO W AT AROUND 10 KTS INTO EARLY EVENING THEN BECOMING LIGHT AND VARIABLE OVERNIGHT THEN NORTHERLY AFTER 14Z AT 5 TO 10 KTS. && .LONG RANGE (SUNDAY NIGHT - THURSDAY)... FOLLOWED HPC GUIDANCE CLOSELY FOR ENTIRE EXTENDED. AT START STILL DEALING WITH STALLED FRONT IN VICINITY. MODELS HAVE SLOWED SE MOVEMENT ON THE FRONT OVER THE WEEKEND SO COULD BE IN RAIN AS SYSTEMS MOVE NE ALONG FRONT. UNSETTLED THROUGH ENTIRE PERIOD ON EAST SIDE OF WEAK UL TROF OVER GREAT LAKES. SOME PRECIP DIURNALLY DRIVEN WITH OTHER FORCED BY A FEW COLD FRONTS AND SHORT WAVES. TIMING DIFFICULT. && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 416 AM EDT THU JUN 22 2006 NYZ009-015>018-022>025-036-037-044>046-055-056-PAZ038-230830- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-BRADFORD- 416 AM EDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THE DAY AS INSTABILITY AND MOISTURE INCREASE OVER THE AREA. SOME THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON...WITH GUSTY WINDS THE MAIN THREAT...ALTHOUGH ISOLATED LARGE HAIL WILL ALSO BE POSSIBLE. BRIEF HEAVY DOWNPOURS CAN BE EXPECTED WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL MOVE THROUGH ON FRIDAY...WITH CONTINUED SHOWER AND THUNDERSTORM CHANCES. THE FRONTAL BOUNDARY IS FORECAST TO STALL NEAR THE MID-ATLANTIC COAST...KEEPING THE HEAVIEST RAINFALL JUST SOUTH OF THE AREA. HOWEVER...ANY NORTHWARD SHIFT TO THE FRONT WILL SHIFT THE HEAVIEST RAINFALL AXIS FURTHER NORTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. NYZ057-062-PAZ039-040-043-044-047-048-072-230830- DELAWARE-SULLIVAN-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA- LUZERNE-PIKE-SOUTHERN WAYNE- 416 AM EDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A COMPLEX OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA DURING THE EARLY MORNING HOURS. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THE DAY AS INSTABILITY AND MOISTURE INCREASE. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON...WITH GUSTY WINDS THE MAIN THREAT...ALTHOUGH ISOLATED LARGE HAIL WILL ALSO BE POSSIBLE. BRIEF HEAVY DOWNPOURS CAN BE EXPECTED WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL MOVE THROUGH ON FRIDAY...WITH CONTINUED SHOWER AND THUNDERSTORM CHANCES. THE FRONTAL BOUNDARY IS FORECAST TO STALL NEAR THE MID-ATLANTIC COAST FRIDAY NIGHT. SEVERAL ROUNDS OF HEAVY RAINFALL MAY OCCUR THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. AT THIS TIME...THE POTENTIAL EXISTS FOR FLOODING ACROSS THE AREA LATER THIS WEEKEND. HOWEVER...UNCERTAINTY STILL EXISTS REGARDING THE LOCATION OF THE AXIS OF HEAVIEST RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. ADDITIONAL ACTIVATIONS MAY BE NEEDED THROUGH THE WEEKEND TO MONITOR HEAVY RAINFALL AND ANY POTENTIAL FLOODING. PB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 749 PM EDT THU JUN 22 2006 NYZ025-230015- TOMPKINS NY- 749 PM EDT THU JUN 22 2006 * AT 748 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED 11 MILES WEST OF GROTON...AND MOVING EAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... WEST GROTON AT 800 PM EDT... PERUVILLE AT 810 PM EDT... GROTON AND NUBIA AT 815 PM EDT... THIS STORM MAY PRODUCE SMALL HAIL AND WIND GUSTS UP TO 40 MPH...BUT ALSO COULD BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. JAB
The Binghamton radar (KBGM), 97 km away, was scanning. The volume nearest the first event began at 00:49 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees blown down by strong thunderstorm winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2006Every state in 2006This day in weather historyWarnings in New York, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517761.